Alert archive / Arizona / Excessive Heat Warnings in 2015
Excessive Heat Warning 2, NWS Tucson, AZ
NWS Tucson, AZ issued this excessive heat warning at Aug 14, 2015, 2:28 AM MST for Pima County, Pinal County, Arizona. It took effect at Aug 14, 2015, 12:00 PM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2015, 2:28 AM MST (09:28 UTC)
- In effect from
- Aug 14, 2015, 12:00 PM MST
- Expired
- Aug 14, 2015, 8:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Tucson, AZ
Counties Pima County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 88 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 9.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 3896 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
888 WWUS75 KTWC 140928 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 228 AM MST FRI AUG 14 2015 ...VERY HOT MID AUGUST TEMPERATURES TODAY THROUGH SUNDAY... AZZ501-502-504-505-142300- /O.UPG.KTWC.EH.A.0001.150815T2000Z-150816T0300Z/ /O.NEW.KTWC.EH.W.0003.150815T1900Z-150816T0300Z/ /O.UPG.KTWC.EH.A.0002.150816T2000Z-150817T0300Z/ /O.NEW.KTWC.EH.W.0004.150816T1900Z-150817T0300Z/ /O.NEW.KTWC.EH.W.0002.150814T1900Z-150815T0300Z/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... TUCSON...GREEN VALLEY...MARANA...VAIL...PICACHO PEAK STATE PARK 228 AM MST FRI AUG 14 2015 ...EXCESSIVE HEAT WARNING IN EFFECT TODAY...SATURDAY AND SUNDAY FROM NOON TO 8 PM MST... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT FOR TODAY...SATURDAY AND SUNDAY AFTERNOON AND EVENING. * AFFECTED AREAS...SOUTH-CENTRAL PINAL COUNTY AND MOST OF PIMA COUNTY...INCLUDING THE TUCSON METRO AREA...ELOY...PICACHO... SELLS...AJO AND ORGAN PIPE CACTUS NATIONAL MONUMENT. * TEMPERATURES...108 TO 113 DEGREES EACH DAY WEST AND NORTHWEST OF TUCSON. 107 TO 111 DEGREES IN THE TUCSON METRO AREA. * IMPACTS...THESE HOT HIGH TEMPERATURES CAN CAUSE HEAT RELATED ISSUES...INCLUDING DEATH. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF EXTREMELY HOT TEMPERATURES WILL OCCUR. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS THESE ADDITIONAL STEPS TO REDUCE RISK DURING OUTDOOR WORK... SCHEDULE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$
1 follow-up statement
423 WWUS75 KTWC 142118 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 218 PM MST FRI AUG 14 2015 ...VERY HOT MID AUGUST TEMPERATURES TODAY THROUGH SUNDAY... AZZ501-502-504-505-151200- /O.CON.KTWC.EH.W.0002.000000T0000Z-150815T0300Z/ /O.CON.KTWC.EH.W.0003.150815T1900Z-150816T0300Z/ /O.CON.KTWC.EH.W.0004.150816T1900Z-150817T0300Z/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... TUCSON...GREEN VALLEY...MARANA...VAIL...PICACHO PEAK STATE PARK 218 PM MST FRI AUG 14 2015 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MST SATURDAY... ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MST SUNDAY... * AFFECTED AREAS...SOUTH-CENTRAL PINAL COUNTY AND MOST OF PIMA COUNTY...INCLUDING THE TUCSON METRO AREA...ELOY...PICACHO... SELLS...AJO AND ORGAN PIPE CACTUS NATIONAL MONUMENT. * TEMPERATURES...108 TO 113 DEGREES EACH DAY WEST AND NORTHWEST OF TUCSON. 107 TO 111 DEGREES IN THE TUCSON METRO AREA. * IMPACTS...THESE HOT HIGH TEMPERATURES CAN CAUSE HEAT RELATED ISSUES...INCLUDING DEATH IF APPROPRIATE MITIGATION ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF EXTREMELY HOT TEMPERATURES WILL OCCUR. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS THESE ADDITIONAL STEPS TO REDUCE RISK DURING OUTDOOR WORK... SCHEDULE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$ CERNIGLIA VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this excessive heat warning went out at Aug 14, 2:27 AM MST, 1 minute earlier.
Area forecast discussion, Aug 14, 2:27 AM MST, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 227 AM MST THU AUG 14 2015 .SYNOPSIS...HIGH PRESSURE ALOFT BUILDING INTO THE REGION FROM THE EAST WILL BRING VERY HOT HIGH TEMPERATURES THROUGH THIS WEEKEND WITH OVERALL LIMITED THUNDERSTORM ACTIVITY. SOME MOISTURE WILL BRIEFLY RETURN TO THE AREA EARLY NEXT WEEK BRINGING AN UPTICK IN AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. && .DISCUSSION...LATEST WV IMAGERY SHOWS STRONG RIDGING ALOFT WITH AN H5 HIGH OF ABOUT 598 DM CENTERED OVER NEW MEXICO. SOUTHEAST ARIZONA REMAINS ON THE SOUTHWEST PERIPHERY OF THE HIGH WITH CONTINUED SOUTHEAST FLOW ALOFT. LATEST CIRA LAYERED PRECIPITABLE WATER PRODUCT AND GPS STATIONS INDICATE PWAT VALUES OF ABOUT 1 TO 1.3 INCHES ACROSS THE AREA WHICH IS FAIRLY SIMILAR TO WHAT THE 00Z/14 KTWC SOUNDING HAD. THERE IS STILL CONSIDERABLE MID LEVEL CLOUDINESS ACROSS MUCH OF SOUTHEAST ARIZONA AND EVEN A FEW VERY LIGHT SHOWERS...BUT EXPECT THIS TO GRADUALLY DISSIPATE THROUGH THE EARLY MORNING HOURS. AS THE UPPER HIGH NUDGES WEST OVER THE NEXT COUPLE OF DAYS...THUNDERSTORM ACTIVITY WILL CONTINUE TO BE LIMITED WITH JUST SLIGHT CHANCES MAINLY IN THE AFTERNOON AND EVENING HOURS THROUGH SATURDAY AS THERE IS MARGINAL MOISTURE AND MID LEVEL SUBSIDENCE FROM THE HIGH. IN FACT...AS THE HIGH MOVES WEST THE MAIN STORY WILL BE THE RECORD HEAT ACROSS MANY LOCATIONS. HAVE GONE AHEAD AND CONVERTED THE EXCESSIVE HEAT WATCH TO A WARNING FOR TODAY...SATURDAY AND SUNDAY. BY SUNDAY...THE MID/UPPER LEVEL HIGH WILL HAVE PUSHED FAR ENOUGH WEST FOR A MORE NORTHERLY FLOW ALOFT ON THE EASTERN FLANK OF THE HIGH. AS SOME ADDITIONAL MOISTURE MOVES INTO FAR SOUTHEAST PORTIONS OF THE STATE...PERHAPS A FEW MORE STORMS ACROSS EASTERN SECTIONS COMING OFF THE MOGOLLON RIM SUNDAY AND MONDAY. MEANWHILE... TEMPERATURES WILL GRADUALLY COOL OFF NEXT WEEK AS THE HIGH WEAKENS AND PUSHES TO THE SOUTH AND WEST. WHATEVER MOISTURE INCREASE WE DO SEE ON SUNDAY AND MONDAY MIGHT BE SOMEWHAT SHORT LIVED AS THE FLOW PATTERN BECOMES A BIT MORE UNFAVORABLE WITH DRIER AIR TRYING TO ADVECT IN FROM THE NORTHWEST DURING THE MIDDLE OF NEXT WEEK WITH A LOW GRADE MONSOON PATTERN. && .AVIATION...VALID THRU 15/12Z. EXPECT ISOLATED -TSRA/-SHRA INTO EARLY SATURDAY MORNING. BRIEF WIND GUSTS OF 35-45 KTS WILL OCCUR WITH THE STRONGER TSRA. OTHERWISE... CLOUD DECKS WILL GENERALLY BE ABOVE 10K FT AGL AND SURFACE WIND WILL BE LESS THAN 10 KTS THRU THE PERIOD. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...STRONG HIGH PRESSURE ALOFT WILL PROVIDE WELL ABOVE NORMAL TEMPERATURES WITH ONLY ISOLATED THUNDERSTORMS THROUGH SATURDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL THEN OCCUR SUNDAY THROUGH TUESDAY. EXPECT ANOTHER DOWNTURN IN THUNDERSTORM ACTIVITY ALONG WITH MODERATING DAYTIME TEMPERATURES WEDNESDAY AND THURSDAY. OUTSIDE OF THUNDERSTORM WIND GUSTS...20-FT WINDS WILL GENERALLY BE LESS THAN 15 MPH. && .CLIMATE...WITH THE UPCOMING MID-AUGUST HEAT WAVE WE HAVE POSTED ON OUR WEBSITE RECORD TEMPERATURE INFORMATION FOR PORTIONS OF SE AZ. && .TWC WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING IN EFFECT FOR FRIDAY...SATURDAY AND SUNDAY AFTERNOON AND EVENING FOR AZZ501-502-504-505 && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 2:28 AM MST | Excessive Heat Warning | TWC | Pima, Pinal | 42 hr |
| Aug 14, 2:28 AM MST | Excessive Heat Warning | TWC | Pima, Pinal | 66 hr |
Nearby
Excessive Heat Warnings in Arizona, 2015Every excessive heat warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.